# SDR QMLA2015123015112

- Difficulty date: December 30, 2015
- Submitted: December 30, 2015
- Operation: Air carrier
- Aircraft: N574AM
- Make and model: Snias AS350B3
- Aircraft serial: 4613
- Aircraft time: 3,025 hours, 6,226 cycles
- Engine: Tmeca ARRIEL2B1
- Engine time: 3,025 hours, 4,464 cycles
- System (JASC): 2120 · Air Distribution System
- Part: Unknown
- Condition: Odor
- Location: Cockpit
- Stage of operation: TO
- How discovered: O
- Nature of condition: B, P
- Precautionary procedure: C

## Discrepancy

PILOT & CREW REPORTED STRONG BURNING RUBBER SMELL IN COCKPIT AT ENG RUN UP TO IDLE.  PILOT ABORTED FLIGHT & CALLED MECHANIC.  CHECKED ACFT SYS, FINDING NO OBVIOUS DEFECTS.  HAD PILOT RUN ENG AT IDLE & FULL POWER WHILE CHECKING VARIOUS SYSTEMS INCLUDING BLEED AIR DEMISTER SYS & AIR CONDITIONING SYS.  NO INDICATION WARNING LIGHTS WERE ILLUMINATED & NO DEFECTS WERE NOTED.  SMELL WAS NEVER REPRODUCED EVEN FAINTLY & ACFT WAS RETURNED TO SERVICE.  MECHANIC BELIEVES SMELL MAY HAVE BEEN FROM PORTABLE ELEC HEATER THAT SITS ON LITTER & KEEPS CABIN WARM IN THE WINTER.  SOMETIMES THE WARM AIR ENHANCES THE SMELL OF THE RUBBER & PLASTIC TYPE LITTER MATTRESS PAD COVERING, AS THIS ALSO IS NOTICEABLE IN THE SUMMERTIME, IF THE SUNSHADE IS NOT INSTALLED ON WINDSCREEN.
